Alert archive / Georgia / Freeze Warnings in 2018

Freeze Warning 3, NWS Tallahassee, FL

November 15, 20184 counties in Florida; 5 counties in Alabama; 11 counties in Georgia

NWS Tallahassee, FL issued this freeze warning at Nov 15, 2018, 6:18 PM CST for 4 counties in Florida; 5 counties in Alabama; 11 counties in Georgia. It took effect at Nov 15, 2018, 10:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2018, 6:18 PM CST (00:18 UTC)
In effect from
Nov 15, 2018, 10:00 PM CST
Expired
Nov 16, 2018, 7:00 AM CST
In force
9 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-199 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

025 
WWUS72 KTAE 160018
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
718 PM EST Thu Nov 15 2018

...FREEZE WARNING AND FROST ADVISORY IN EFFECT FROM 11 PM EST /10
PM CST/ THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY...

ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-161300-
/O.UPG.KTAE.FR.Y.0005.181116T0400Z-181116T1300Z/
/O.NEW.KTAE.FZ.W.0003.181116T0400Z-181116T1300Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Quitman-Clay-Randolph-Calhoun-Terrell-
Dougherty-Lee-Early-Miller-Baker-Seminole-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Crossroads, Georgetown, Hatcher, Wire Bridge, Union, 
Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, 
Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, 
Cuthbert, Peterson Hill, Shivers Mill, Springvale, 
Springvale Station, Arlington, Commissary Hill, Cordrays Mill, 
Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, 
Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, 
East Albany, Lockett Crossing, Pretoria, 
Southwest Ga Regional A/P, Turner City, Walker, Forrester, 
Leesburg, Palmyra, Douglasville, Blakely, Centerville, Cuba, 
Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Davis Park, 
Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, 
Fairchild, and Seminole State Park
718 PM EST Thu Nov 15 2018 /618 PM CST Thu Nov 15 2018/

...FREEZE WARNING IN EFFECT FROM 11 PM EST /10 PM CST/ THIS
EVENING TO 8 AM EST /7 AM CST/ FRIDAY...

The National Weather Service in Tallahassee has issued a Freeze
Warning, which is in effect from 11 PM EST /10 PM CST/ this
evening to 8 AM EST /7 AM CST/ Friday.  

* TEMPERATURES...lowering to 32 degrees in the warning area.

* Impacts...A light freeze may occur for a few hours early in the
  morning. Please take the necessary protective actions. 
  Consideration should also be given to those in the hurricane 
  recovery areas that may not have adequate heating. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

FLZ012>018-026-027-GAZ127>131-145>148-156>161-161300-
/O.CON.KTAE.FR.Y.0005.181116T0400Z-181116T1300Z/
Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-
Inland Jefferson-Liberty-Inland Wakulla-Worth-Turner-Tift-
Ben Hill-Irwin-Mitchell-Colquitt-Cook-Berrien-Decatur-Grady-
Thomas-Brooks-Lowndes-Lanier-
Including the cities of Bennett, Econfina, Nixon, Youngstown, 
Abe Springs, Blountstown, Clarksville, Durham, Frink, Marysville,
Scotts Ferry, Howard Creek, Dalkeith, Honeyville, Wewahitchka, 
Beverly, Buck Siding, Fort Gadsden, Morgan Place, Littman, 
Quincy, Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Alfords, Gammage, Gordy, 
Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby,
Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Ausmac, 
Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, 
West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, 
Moncrief, Pine Park, Dillon, Metcalf, Pasco, Thomasville, 
Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, 
Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, 
Lakeland, and Teeterville
718 PM EST Thu Nov 15 2018 /618 PM CST Thu Nov 15 2018/

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM EST /10 PM CST/
THIS EVENING TO 8 AM EST /7 AM CST/ FRIDAY...

* TEMPERATURES...lowering to 32 to 36 degrees in the advisory 
  area. 

* IMPACTS...Frost may form if winds go calm. Please take the 
  necessary protective actions. Consideration should also be 
  given to those in the hurricane recovery areas that may not 
  have adequate heating. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 15, 5:36 PM CST, 42 minutes earlier.

Area forecast discussion, Nov 15, 5:36 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
636 PM EST Thu Nov 15 2018

.AVIATION...
[Through 00Z Saturday]

MVFR ceilings are forecast to move east of ABY and VLD within an
hour or so of 03z. Thereafter, VFR conditions under clear skies
and relatively light winds will prevail through the TAF.

&&

.PREV DISCUSSION [305 PM EST]...

.NEAR TERM [Through Tonight]...

Yesterday's cold front is now over South Florida. A post-frontal
cloud deck has been slow to lift and scatter, but satellite imagery
indicates this is gradually happening and we do expect skies to
clear for the overnight hours. Surface high pressure centered over
coastal Texas will build east to the central Gulf Coast by 12Z. Cold
advection will occur for most of the night bringing the coldest
temperatures since March to the forecast area. The pressure gradient
will be weakening, but the forecast has a light wind in for most of
the night. Nevertheless, we feel that there is enough of a risk for
winds to decouple for a couple hours around sunrise, which could
allow dew point depressions to close and frost to form. While one or
two of the coldest spots may touch 32 degrees, freeze durations do
no justify a freeze warning. We did however go with a frost advisory
and erred on the side of caution with its eastward and southward
extent. Basically, any area forecast to drop into the mid 30s is in
the advisory. Please take the necessary protective actions.
Consideration should also be given to those in the hurricane
recovery areas that may not have adequate heating.

.SHORT TERM [Friday Through Saturday Night]...

Nearly zonal flow aloft will be in place across the southeast
CONUS while surface high pressure will slide from the Deep South
northeastward into the Appalachians and weaken by Saturday night.
Dry weather is expected with the column remaining fairly dry.
Mostly clear skies is expected with just a few high clouds passing
by. Moderating temperatures with around 60 degrees Friday to the
mid to upper 60s Saturday.

.LONG TERM [Sunday Through Thursday]...

Dry weather continues into the long term. Zonal flow aloft and dry
air will lead to mostly tranquil conditions. A weakening cold
front appears to move through Monday with an increase in high
clouds beginning Sunday associated with the supporting trough. A
west Gulf low will develop mid week and move through the central
Gulf but should remain west of the area by the end of the period.
Highs will be in the mid 60s to lower 70s and low in the
mid 40s to lower 50s.

.MARINE...

Exercise caution conditions will continue across all waters
tonight. Winds will slowly decrease Friday into the weekend. More
favorable marine conditions will exist this weekend into the
middle of next week.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the
next several days.

.HYDROLOGY...

Dry weather is expected through this period.

There are some river basins, especially across the FL panhandle,
that are in action stage with forecasts into flood such as the
Chipola and Apalachicola. The Kinchafoonee Creek may also reach
flood stage over the next few days in southern Georgia. In the
longer range, the Flint River is expected to eventually rise into
action stage due to increasing flows from moderate to heavy rain
in central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   34  61  39  68  44 /   0   0   0   0   0
Panama City   39  61  45  67  49 /   0   0   0   0   0
Dothan        33  59  39  66  44 /   0   0   0   0   0
Albany        34  60  39  66  43 /   0   0   0   0   0
Valdosta      35  59  39  66  43 /   0   0   0   0   0
Cross City    36  62  39  70  46 /   0   0   0   0   0
Apalachicola  38  61  44  68  49 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 11 PM EST /10 PM CST/ this evening to 8 AM
     EST /7 AM CST/ Friday for Calhoun-Central Walton-Gadsden-
     Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Wakulla-Jackson-Leon-Liberty-North Walton-
     Washington.

GA...Frost Advisory from 11 PM this evening to 8 AM EST Friday for
     Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
     Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Tift-Turner-Worth.

AL...Frost Advisory from 10 PM this evening to 7 AM CST Friday for
     Coffee-Dale-Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Wool
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...Scholl

Nearby

Freeze Warnings in Georgia, 2018Freeze Warnings in Alabama, 2018Freeze Warnings in Florida, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.